MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR BROACH SIZE 5; INSTRUMENT, HIPS

ZIMMER BIOMET, INC. AVENIR BROACH SIZE 5; INSTRUMENT, HIPS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The broken rasp occurred during an initial surgery.Surgical technique was utilized.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign country: italy.Product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the rasp broke during surgery.There was no reported adverse patient impact.Though requested, no additional information was provided.
 
Additional Manufacturer Narrative
H6: component code: mechanical (g04) -rasp product was returned and evaluated.Visual examination of the returned product identified that the rasp cutting teeth are dull and worn.The flat surface around the etch showed indentations from previous uses.Post was confirmed to be fractured away from the rasp, and fractured piece was returned.The post showed indentations and signs of previous use.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.The complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
AVENIR BROACH SIZE 5
Common Device Name
INSTRUMENT, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19704230
Report Number0001822565-2024-02297
Device Sequence Number19746257
Product Code LZO
UDI-Device Identifier00889024510159
UDI-Public(01)00889024510159(11)230511(10)65659694
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574999050
Device Lot Number65659694
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/10/2024
12/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/11/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown